Warner-Lambert Consumer Healthcare
Triprolidine HCl – Pseudoephedrine HCl
Antihistaminic – Decongestant
The prophylaxis and treatment of symptoms associated with the common cold, acute and subacute sinusitis, acute eustachian salpingitis, serous otitis media with eustachian tube congestion, aerotitis media and croup; in allergic conditions which respond to antihistamines, including hay fever, pollenosis, allergic and vasomotor rhinitis.
Hypersensitivity to triprolidine or pseudoephedrine. Should not be administered to patients receiving MAO inhibitors or who have taken them within preceding 2 weeks. Patients with severe hypertension or severe coronary artery disease.
Occupational Hazards: Patients should be cautioned not to operate vehicles or hazardous machinery until their response to the drug has been determined. Since the depressant effects of antihistamines are additive to those of other drugs affecting the CNS, patients should be cautioned against drinking alcoholic beverages or taking hypnotics, sedatives, psychotherapeutic agents or other drugs with CNS depressant effects during antihistaminic therapy. Hypertension and unconsciousness following the ingestion of 60 mg pseudoephedrine by a normotensive individual has been reported and should be regarded as an extremely rare example of pseudoephedrine intolerance. The antibacterial agent, furazolidone, is known to cause a dose-related inhibition of MAO. Although there are no reports of a hypertensive crisis caused by the concurrent administration of pseudoephedrine and furazolidone, they should not be taken together. As with other sympathomimetic agents and decongestants, this product should be used with caution in patients with prostatic enlargement or bladder dysfunction. In severe hepatic or renal dysfunction, this product should be given at less than the usual recommended dose and the patient’s response used as a guide to the dosage requirement for further administration. Pregnancy and Lactation: Use with caution. Pseudoephedrine and tripolidine have been reported to be excreted into breast milk of lactating women. Drug Interactions : Concomitant use of this product with sympathomimetic agents such as decongestants, appetite suppressants, and amphetamine-like psychostimulants or with monoamine oxidase inhibitors may occasionally cause a rise in blood pressure. Because of its pseudoephedrine component, this product may partially reverse the hypotensive action of drugs which interfere with sympathetic activity including bretylium, bethanidine, guanethidine, debrisoquine, methyldopa, beta and/or alpha adrenergic blocking agents.
Some patients may exhibit mild sedation or mild stimulation. Sleep disturbance and rarely hallucinations have been reported. Urinary retention may occasionally occur in male subjects where prostatic enlargement is present. Fixed drug eruption due to pseudoephedrine and lichenoid skin eruption due to triprolidine have been reported but both these reactions should be regarded as rare events.
Symptoms: Insomnia, tremors, tachycardia, difficulty in micturition, irritability, drowsiness, lethargy, dizziness, ataxia, weakness, hypotonicity, respiratory depression, dryness of the skin and mucous membranes, hypertension, hyperpyrexia, hyperactivity, convulsions. Treatment: There is no specific antidote for triprolidine or pseudoephedrine. General measures to eliminate the drug and reduce its absorption should be undertaken. Gastric lavage should be performed up to 3 hours after ingestion if indicated. If desired the elimination of pseudoephedrine can be accelerated by urine acidification. If respiratory depression is severe, intubation and artificial respiration should be used. Convulsions should be treated with diazepam. Maintain blood pressure through fluid replacement and supportive measures. Catheterization of the bladder may be necessary. Hypertension may be controlled with alpha-adrenoceptor blocking drugs and tachycardia with beta-adrenoceptor blocking drugs.
To be given every 4 to 6 hours. Do not exceed 4 doses in 24 hours. Adults and children 12 years of age and over: 1 tablet. Children 6 to 11 years of age: 1/2 tablet. Persons over 65 or under 6 years, use as directed by a physician. Information for the Patient: See Blue Section – Information for the Patient Actifed.
Each white, biconvex tablet, with code number ACTIFED M2A on same side as score mark, contains: triprolidine HCl 2.5 mg and pseudoephedrine HCl 60 mg. Nonmedicinal ingredients: gelatin, lactose, magnesium stearate and starches. Packages of 12 and 24. Bottles of 100. Store at 15 to 25°C and protect from light. (Shown in Product Recognition Section).
Back To Index
Posted by RxMed